MAUDE Adverse Event Report: ETHICON INC. UMB TAPE WHT 2X18INX1/8IN NON NDL; CLASS I DEVICE - EXEMPT

ETHICON INC. UMB TAPE WHT 2X18INX1/8IN NON NDL; CLASS I DEVICE - EXEMPT
Catalog Number U10T
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a newborn underwent umbilical cord tying on an unknown date an suture was used.When using the tape on the umbilical cord, it cuts causing bleeding from it.Like the knot is being released easily and it leaves the cord and began to bleed.Despite making 3 knots of the hiladillo to cut the umbilical cord, the patient has abundant bleeding from it.It should be noted that these procedures of ligation and tying of the umbilical cord, in these cases, were performed by the pediatricians and residents of neonatology, in the newborn.Additional information was requested.The case was discharged without known sequelae.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information was requested, and the following was obtained: question no.1: provide patient demographic information.Case 1: sex f; age 38 weeks; weight 3.88 kg questions no.2: describe any medical/surgical interventions required for this suturing event, including dates and results.The three (3) cases were by cesarean section, the hiladillo tape was used to ligate the umbilical cord.Question no.3: did the operating surgeon observe any suture deficiency or abnormality before, during, after suture placement, or during any reoperation? only when using the yarn tape on the umbilical cord does it cut causing bleeding.Likewise, the knot is easily released.Questions no.4: how was the suture originally tied (multiple knots, square knot, etc.)? it is unknown.Questions no.5: what was the volume of blood loss? it is unknown.Question no.6: how did the bleeding stop? questions no.7: other relevant patient history/concomitant medications? question no.8: what is the doctor's opinion as to the etiology or contributing factors to this event? a stranger.Question no.9: what is the patient's current status? the case was discharged without known sequelae.The reported situations revolve around failure to tie the umbilical cords with subsequent bleeding in the umbilical cord.Field investigations were carried out, which included review of clinical records, both paper and electronic.During the investigations,, no record of findings, anomalies, interventions, or follow-ups related to the reported situation was found.Device history review: a manufacturing record evaluation was performed for the finished device lot number al6753/xyu10t, and no non conformances / manufacturing irregularities were identified.Manufactured date: 22.01.2019.Expired date: 31.12.2023.

Brand Name
UMB TAPE WHT 2X18INX1/8IN NON NDL
Common Device Name
CLASS I DEVICE - EXEMPT
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-BRAZIL
rodovia presidente dutra
km 154
sao paulo 12240
BR   12240
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17836115
Report Number2210968-2023-07121
Device Sequence Number18085238
Product Code EXM
UDI-Device Identifier10705031051034
UDI-Public10705031051034
Combination Product (Y/N)N
Initial Reporter CountryPM
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue NumberU10T
Device Lot NumberAL6753
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2022
Initial Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight3 KG